Title

A Diagnostic Test for the Multinomial Logit Model

Publication Type

Journal Article

Publication Date

1987

Abstract

I propose a Lagrange multiplier test for the multinomial logit model against the dogit model (Gaudry and Dagenais 1979) as the alternative hypothesis. In view of the well-known drawback of the restrictive property of independence from irrelevant alternatives implied by the multinomial logit model, a specification test has much to recommend it. Finite sample properties of the test are studied using a Monte Carlo experiment, and the test's power against the nested multinomial logit model and the multinomial probit model is investigated. The test is found to be sensitive to the values of the regression parameters of the linear random utility function.

Discipline

Economics

Research Areas

Econometrics

Publication

Journal of Business and Economic Statistics

Volume

5

Issue

2

First Page

283

Last Page

286

ISSN

0735-0015

Publisher

American Statistical Association

Additional URL

http://www.jstor.org/stable/1391909

This document is currently not available here.

Share

COinS